Post ablation arrhythmia-early days - AF Association

AF Association
17,298 members20,582 posts

Post ablation arrhythmia-early days

Diagnosed with PAF a year ago, prescribed various meds including amiodarone, no effect except potential for unpleasant side effects, so stopped in January. Prescribed Xarelto anti coagulant which caused severe anaemia from internal bleeding, blood and iron transfusions followed, I am now taking Eliquis and recommended for an ablation.

For 8 months my heart has been very settled with just very very occasional small episodes of chaotic rhythm. I then got the call for ablation and wondered whether to cancel as I had been feeling so good, and my concern was whether the procedure might kick it all off again. However I decided to go for it, and it was done 3 days ago - CryoAblation. The first 2 days, my heart felt fine, just a couple of thumps the first night...then the third evening my heart started bouncing around as it used to and 24 hours later it has been pretty much consistently in chaotic rhythm.

I know it’s early days, but just really scared in case my initial fears of stirring up my previous relatively stable rhythm are being realised. I had almost forgotten how unpleasant it feels when it kicks off 😟

15 Replies
oldestnewest

Dear Jeanette,

It is way too early - it will be healing for a while at least three months and with some years under the belt, it can be 6 months or more. Just be careful with the exertion, in order to create good healing and not to create new arrhythmia focus.

Good luck to you and full healing!

Reply

Thank you, I realise it’s really early days, just scared in case I should have left things alone as my heart had been so well behaved. Taking things easy, lovely husband is looking after me well.

Reply

We are all scared to a different degree, believe me! If you had arrhythmia while during the ablation, they should be able to find the source and it should be the best care for it, as medication does not always work as planned. On the longer run if done correctly, it is the thing to do! Family support is essential - I do not know where I would be now without my wonderful wife going to hospitals, EP appointments and emergencies with me and sharing multiple sleepless nights!

My propafenone started a month ago after ablation was semi efficient, and I seem have to stop it as it gave me SVT and atrial flutter with shaking etc. My other only option amiodarone - how was it? Did it control the arrhythmias in your case?

Reply

The amiodarone did not alleviate the problem one bit for me, and having read the stories of the potential long term side effects, such as thyroid and lung problems, there didn’t seem much point in continuing. The cardiologist increased the bisoprolol to 5 mg daily, and I started taking Magnesium taurate abd Ubiquinol as well. Whether this was the reason for the improvement or just coincidence I will never know. I have tried Flecainide and Sotolol too, nothing worked.

Fingers crossed for you though, and for me just grin and bear it and hope for improvement over the next few weeks.

1 like
Reply

Thanks you! I shall see what is happening now. I would go for the new ablation if needed but so far will try the medications.

Reply

Hello Jeanette, yes early days. When I had my cryoablation, I too had been in rhythm for some time but I had one episode within a week, followed by a second a week later then all was well for almost 2 years.

If you haven’t seen it already, the fact sheet below is well worth reading.....

heartrhythmalliance.org/res...

Reply

Thanks, that’s encouraging, I am almost scared to ask what happened after two years though.

Reply

I just had another one! Just in case you don’t know, a cryoablation involves an expanding balloon to freeze the tissue around the 4 pulmonary veins. Sometimes, the tissue might not be totally regular and the balloon might miss bits which is what happened in my case, so I had a second to touch up those bits and so far, all is well.......

1 like
Reply

Hiya, I had a Cryoablation 5 weeks ago, for the first 2 weeks my heart was the worst it's ever been and then on week 3 it settled down and has been in rythym and behaving ever since. It's just the initial shock of the procedure.

You will be fine soon so chill out and best wishes for your recovery..👍

2 likes
Reply

Hi there-were you taking any antiarrythmics, i.e. flecainaide after your cryo? Thanks.

Reply

Thanks for the encouraging words, gives me hope...good to know you are feeling so well x

1 like
Reply

Remember, making a decision involves risk. If you cancelled and it came back and converted to permanent AF, you would be kicking yourself as it would then be too late. If the worst happens they can do a second one to catch what they missed first time round.

I had a chaotic 5 months but settled down and 5 years later I am still free if AF.

Good luck and no second guessing or regrets 🍀🤞

1 like
Reply

Thanks Lallym...wise words x

Reply

My Dr. is keeping me on Multaq at least until my followup four weeks after the ablation. So far, no episodes but Multaq had pretty well controlled what had been fre Iquent arrythmias. I've read that helping the heart to keep regular rhythms in recovery seems to lead to best results down the road....

Reply

I still have to continue with the bisoprolol and Eliquis until follow up.

Reply

You may also like...